Hi I am 74 and had two operations March/ April 2006 one for a bladder stone and then for enlarged prostate I was advised that I would have retrograde ejaculation . The operations were successful and I was fearfull of sex would it hurt when I ejaculated etc etc but after a few months I masturbated and ejaculated from my penis as per normal.
However prior to the operation I used to have blood in my sperm for a number of years and the first two times I ejaculated after the operations it was bloody as before Then I noticed there was no blood in my sperm and this continued for about 9 months Wonderful I thought and what a great success.However after a short lapse of any sexual activity I have now noticed that the blood has appeared again.
Why is this and will it go away as its rather off putting for any female partner especially oral sex being a no no or have i gone back to the situation of the blood always being there each time I ejaculate or can one do anything about it?
Thank you for your question. Blood in the sperm (hematospermia) after TRUP is a common condition and usually resolves at 6-8 weeks.
With hematospermia the usual source is the prostate and this is because of inflammation. You should consult your urologist to rule out urinary tract infection and prostatic inflammation. This can be done by sending the first urine sample after prostate massage.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. MedHelp is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.